Israel Journal of Mathematics

, Volume 26, Issue 2, pp 197–204

On the asymptotic behavior of iterates of nonexpansive mappings in Hilbert space

Article

Abstract

LetT be a nonexpansive mapping on a closed convex subsetC of a real Hilbert spaceH. In the present note we deal with the weak convergence of the sequenceTnx and the sequenceSnx of the arithmetical means of the sequenceTnx, asn → ∞. We also give some results concerning the strong convergence ofSnx.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. B. Baillon,Un théorème sur les contractions dans un espace de Hilbert. Applicationà la théorie ergodique, C. R. Acad. Sci. Ser. A280 (1975), 1151–1154.MathSciNetGoogle Scholar
  2. 2.
    L. P. Belluce and W. A. Kirk,Fixed point theorems for families of contraction mappings, Pacific J. Math.18 (1966), 213–217.MATHMathSciNetGoogle Scholar
  3. 3.
    F. E. Browder,Nonexpansive nonlinear operators in Banach space, Proc. Nat. Acad. Sci. U.S.A.54 (1965), 1041–1044.MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    F. E. Browder and W. V. Petryshyn,The solution by iteration of nonlinear functional equations in Banach spaces, Bull. Amer. Math. Soc.72 (1966), 571–575.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    A. Genel and J. Lindenstrauss,An example concerning fixed points, Israel J. Math.22 (1975), 81–86.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    D. Göhde,Zum Prinzip der kontraktiven Abbildung, Math. Nachr.30 (1965), 251–258.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    W. A. Kirk,A fixed point theorem for mappings which do not increase distance, Amer. Math. Monthly72 (1965), 1004–1006.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Z. Opial,Weak convergence of the sequence of successive approximations nonexpansive mappings, Bull. Amer. Math. Soc.73 (1967), 591–597.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1977

Authors and Affiliations

  • A. Pazy
    • 1
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations